MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERVICE REP FOOTSWITCH EP-1; ARTHROSCOPE

SMITH & NEPHEW, INC. SERVICE REP FOOTSWITCH EP-1; ARTHROSCOPE
Catalog Number 7205396
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder surgery, the shaver keeps running.A handpiece error message did not occur.The procedure was successfully completed with a back up device, delay in the case or patient injury were not reported.Revision surgery was not performed.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and found the housing was corroded.Footswitch failed functional testing with footswitch error using a known good control unit and mdu.The left pedal failed to function properly; the actuator was stuck from corrosion buildup.The complaint was confirmed and the root cause was determined to be the corroded actuator.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
SERVICE REP FOOTSWITCH EP-1
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key8220873
Report Number1643264-2019-00021
Device Sequence Number276671
Product Code HRX
UDI-Device Identifier03596010251978
UDI-Public03596010251978
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K892062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer01/08/2019
02/26/2019
Initial Report FDA Received Date01/06/2019
Supplement Report FDA Received Date01/08/2019
02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1